# SDR 95ZZZX3859

- Difficulty date: July 25, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N76KF
- Make and model: Bbavia 8KCAB
- Aircraft serial: 15374
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: ALY8420R
- Condition: Wire Burned
- Location: Dc Output
- Part time: 2,419 hours
- Component: Prestolite
- Stage of operation: CR
- Nature of condition: B, H
- Precautionary procedure: A

## Discrepancy

ALTERNATOR SHORTED INTERNALLY IN-FLIGHT CAUSING SMOKE IN COCKPIT.  PILOT MADE EMERGENCY LANDING.  INSPECTED AIRCRAFT, FOUND ALTERNATOR OUTPUT TERMINAL SHORTED TO GROUND.  THERE IS NO CIRCUIT PROTECTION ON ALTERNATOR OUTPUT CIRCUIT.  THIS CAUSED WIRING TO BURN UNTIL PILOT SHUT OFF BATTERY MASTER.  REPLACED WIRING.  INSTALLED CIRCUIT BREAKER IN ALTERNATOR OUTPUT CIRCUIT.
